MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during an "ia" procedure, the patient experienced a vascular dissection, and the physician assisted with a coil embolization.However, when using the axium coil, the detacher failed to release the coil.Even after switching to a new detacher, the coil still could not be released after 1 attempt.There was no issue with the instant detacher.The physician then attempted to release the coil by breaking the black push wire at the distal end and pulling on the microfilaments in the middle 2 times, but this method also failed.After another attempt to break the black push wire, the microfilaments were no longer visible, making it impossible to pull them out.Ultimately, the unreleased coil was removed from the body, and the procedure was completed using a coil from another manufacturer.The reported device and any accessory devices were prepared as indicated in the ifu.The physician attempted to detach the coil with the instant detacher 2 times.Th the patient was being treated for vessel dissection.The blood flow was normal and vessel tortuosity was severe.Ancillary devices included asahi guidewire, a non-medtronic guide catheter and a non-medtronic microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported prior to coil non-detachment no issues were encountered.There is no damage observed to the pushwire after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis: the axium prime coil pushwire was found to be broken at break indicator.This is indicative a manual detachment attempt was made.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached with blood residue under the outer jacket.The implant was found to be stretched and damaged.No other anomalies were observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20040821
Report Number9612164-2024-03816
Device Sequence Number7978062
Product Code KRD
UDI-Device Identifier00847536020917
UDI-Public00847536020917
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number227179062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer08/23/2024
10/01/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/10/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale